Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 273, NWS Morristown, TN

August 21, 2005Meigs County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 21, 2005, 3:53 PM EDT for Meigs County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2005, 3:53 PM EDT (19:53 UTC)
Expired
Aug 21, 2005, 4:20 PM EDT
In force
27 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Meigs County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:19 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 21, 2:19 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
219 PM EDT SUN AUG 21 2005

.SHORT TERM...(TONIGHT AND MONDAY)...MODELS AND SHORT RANGE ENSEMBLES
GENERALLY AGREE THAT UPPER RIDGE THAT HAS PERSISTED OVER THE
SOUTHEASTERN CONUS AND IMPEDED INFILTRATION OF DRIER AND SOMEWHAT
COOLER AIR FROM THE NORTH WILL GRUDGINGLY RETREAT THROUGH THE SHORT
TERM. NORTHERN STREAM TROUGH WILL STAY MAINLY NORTH OF OUR
AREA...BUT THE COMBINATION OF THE RETREATING RIDGE AND INFLUENCES
FROM NORTHERN STREAM TROUGH WILL ALLOW HEIGHTS TO FALL INCREMENTALLY.
THIS SUGGESTS TEMPS WILL BE SLIGHTLY COOLER...ALBEIT STILL ABOVE
CLIMO. THE MODELS AND ENSEMBLES ARE DEPICTING ONLY ISOLATED
CONVECTION THROUGH THE PERIOD. HAVE GENERALLY STAYED WITH PREVIOUS
FORECAST IN TERM OF POPS. FOR TEMPS...FOLLOWED GUIDANCE BLEND FAIRLY
CLOSELY FOR THE MOST PART.

.LONG TERM...(MON NIGHT THROUGH SUN)...CONFIDENCE IS NOT HIGH FOR
THE LONGER TERM AS MODELS CONTINUE TO LACK RUN TO RUN CONTINUITY.
LOOKS LIKE LESS DRYING THAN EARLIER ADVERTISED...BUT DETAILS ON
TIMING ANY PRECIP DIFFICULT AT BEST.  THERE COULD BE A WEAK IMPULSE
AT SOME POINT EARLY ON...BUT GIVEN UNCERTAINTY FOR NOW THINK THE
BEST IDEA IS JUST TO CARRY SLIGHT CHANCE POPS AFTERNOON AND EVENING
FOR MON NIGHT THROUGH TUE NIGHT.  GFS STILL TRYING TO ADVERTISE SOME
DRYING AS RIDGING ALOFT COMBINES WITH SURFACE HIGH PRESSURE TO OUR
NORTH AND NORTHEAST FOR THE LATTER HALF OF THE WEEK.  WILL GO AHEAD
AND KEEP CURRENT DRY FORECAST FOR WED THROUGH SAT...THEN A SLIGHT
CHANCE FOR DAY 7 AS A WEAK FRONT MAY BE APPROACHING.   WILL NOT
ARGUE MUCH WITH GFS MOS TEMPS...JUST A FEW MINOR TWEAKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  72  92  71  88 /  10  20  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  90  67  87 /  10  20  20  20
OAK RIDGE, TN  68  91  66  88 /  10  20  20  20
TRI CITIES AIRPORT, TN  64  87  62  84 /  10  20  20  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

LCM/LDW
Hazardous weather outlook, Aug 21, 5:30 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT SUN AUG 21 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-221000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (430 AM CDT) SUN AUG 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

MJB

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.